Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I take medication for my osteoporis?
Jan 22, 2007

Dear Dr. Henry, I am a 73 yr old man. I started on Combivir and Veramune 5 1/2 years ago and have remained undetectible and my tcell are in the 600s ((30%). The only side effect I have is osteoporosis. Three yrs ago my score was -2.3 and now it is -2.9 My dr recommends I take meds. Do you recommend a particular one? I have heard that Flosomax has a very long 1/2 life whereas as Actonel doesn't. Also do you recommend I stop drinking tea with cafeine? (I have 3 cups a day.) Thanks so much.

Response from Dr. Henry

Increasing exercise and calcium/vitamin D supplements are often the first set of interventions for osteoporosis. I have used Fosamax in some cases like yours with reasonable safety and effectiveness and their are some studies showing benefit/safety. I don't have any personal experience with using Actonel though I see no reason why it wouldn't be a good choice for many patients as well. KH



Previous
Viramune rash
Next
MAC

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement